MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN135T90
Medical Device Problem Codes Mechanical Problem (1384); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00232; 3005168196-2018-00233; 3005168196-2018-00234; 3005168196-2018-00236.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pulmonary arteriovenous malformation (pavm) using ruby coils.It was noted that the patient's anatomy was tortuous.During the procedure, while attempting to implant a ruby coil into the pavm using a lantern delivery microcatheter (lantern), the physician experienced resistance after advancing the ruby coil approximately 75% into the pavm and the coil would not advance further; therefore, it was removed.While attempting to advance a new ruby coil through the lantern, the physician experienced resistance; therefore, the lantern and coil were removed and the physician flushed clot out of the lantern.It was reported that the ruby coil was then accidentally dropped on the floor after removal from the lantern.The physician wanted to start fresh and decided to use a second lantern.After multiple attempts, the physician was able to get the lantern back engaged into the pavm and attempted to advance a new ruby coil through the lantern; however, resistance was encountered and the ruby coil would not advance.The physician then decided to end the procedure at this point and the patient will be scheduled for another procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report numbers: 3005168196-2018-00232, 3005168196-2018-00233, 3005168196-2018-00234, and 3005168196-2018-00236.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7240806
Report Number3005168196-2018-00235
Device Sequence Number11058941
Product Code DQY
UDI-Device Identifier00814548016665
UDI-Public00814548016665
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/22/2020
Device Model NumberPXSLIMLAN135T90
Device Catalogue NumberPXSLIMLAN135T90
Device Lot NumberF78808
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Date Report Sent to FDA01/01/2005